Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Anyone else had bad reaction to steroid injections????

Posted by Jill T. on 5/03/00 at 22:39 (019826)

I've had about four injections with limited success. Last week, I was given a longer-lasting injection and had a horrible reaction. I had previously been very sensitive to oral steroids but didn't even think about this as it was an injection in my FEET!!! I was extremely moody - crying one minute, furious and in a rage the next. I had chills and sweats, upset stomach and literally thought I was losing my mind. Anybody out there experienced anything like this?? Needless to say, shots are no longer an option. I'm very frustrated and hope that my doc has other suggestions. Thanks for listening!

Re: Anyone else had bad reaction to steroid injections????

john h on 5/04/00 at 10:28 (019838)

what is a longer lasting injection? 4 seems like to many over a short period of time.

Re: Anyone else had bad reaction to steroid injections????

Truffle on 5/04/00 at 17:07 (019861)

Oh yes.... I've had 4 shots into each foot, and after each time had upset tummy, felt sooo weird, and slept for 24 hhs, hmmm, makes you wonder what's in there! T.

Re: Anyone else had bad reaction to steroid injections????

dfeet on 5/04/00 at 20:27 (019870)

Hi,jill. Yes steroids are awful, but usually when injected thay do not affect one as strongly as when taken by mouth. Steroids act as hormones do- they definitely have an effect on one's moods, stress levels, weight, water retention,etc. I had a strong reaction to the steroid pills when I had poison ivy-gained 8 pounds, stressed out,irritable,could not sleep,etc., but the injectable did not affect me in that way. Also, the pill form usually starts at a high dose and tapers off, this is to prevent a 'storm' of effects(cortisone which is made naturally in the body as cortisol has multple effects regulating insulin and stress levels). So if you come off them too fast then you can 'crash'. When injected the steroids are metabolized slower, but react more locally(just at you foot or ankle where the injection was given) and less systemically(less effect on your whole body systems). It sounds like you had an unusual reaction to the injection. I would mention this to your doc for sure. Hope this was of help. Take care-dfeet

Re: Anyone else had bad reaction to steroid injections????

john h on 5/05/00 at 10:44 (019895)

it has now been 8 days since i had my 1st steriod injection in my foot. my foot remains about 80% better than before the injection. my only reaction is i feel better both physically and mentally. hope it last. having had PF for 7 years this has been the most effective thing i have done and i resisted it for those 7 years. i quit yelling at the cat and my wife.

Re: Anyone else had bad reaction to steroid injections????

john h on 5/04/00 at 10:28 (019838)

what is a longer lasting injection? 4 seems like to many over a short period of time.

Re: Anyone else had bad reaction to steroid injections????

Truffle on 5/04/00 at 17:07 (019861)

Oh yes.... I've had 4 shots into each foot, and after each time had upset tummy, felt sooo weird, and slept for 24 hhs, hmmm, makes you wonder what's in there! T.

Re: Anyone else had bad reaction to steroid injections????

dfeet on 5/04/00 at 20:27 (019870)

Hi,jill. Yes steroids are awful, but usually when injected thay do not affect one as strongly as when taken by mouth. Steroids act as hormones do- they definitely have an effect on one's moods, stress levels, weight, water retention,etc. I had a strong reaction to the steroid pills when I had poison ivy-gained 8 pounds, stressed out,irritable,could not sleep,etc., but the injectable did not affect me in that way. Also, the pill form usually starts at a high dose and tapers off, this is to prevent a 'storm' of effects(cortisone which is made naturally in the body as cortisol has multple effects regulating insulin and stress levels). So if you come off them too fast then you can 'crash'. When injected the steroids are metabolized slower, but react more locally(just at you foot or ankle where the injection was given) and less systemically(less effect on your whole body systems). It sounds like you had an unusual reaction to the injection. I would mention this to your doc for sure. Hope this was of help. Take care-dfeet

Re: Anyone else had bad reaction to steroid injections????

john h on 5/05/00 at 10:44 (019895)

it has now been 8 days since i had my 1st steriod injection in my foot. my foot remains about 80% better than before the injection. my only reaction is i feel better both physically and mentally. hope it last. having had PF for 7 years this has been the most effective thing i have done and i resisted it for those 7 years. i quit yelling at the cat and my wife.